Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 67, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2017, 5:18 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 5:18 PM MST (00:18 UTC)
- Expired
- Aug 1, 2017, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 101 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WGUS55 KFGZ 020018
FFWFGZ
AZC025-020315-
/O.NEW.KFGZ.FF.W.0067.170802T0018Z-170802T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
518 PM MST TUE AUG 1 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 815 PM MST
* At 517 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
This includes the following streams and drainages...Castle
Creek...East Fork Castle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3396 11243 3410 11252 3404 11239 3389 11228
3390 11229
$$
412 follow-up statements
154
WGUS75 KFGZ 020133
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
633 PM MST TUE AUG 1 2017
AZC025-020315-
/O.CON.KFGZ.FF.W.0067.000000T0000Z-170802T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
633 PM MST TUE AUG 1 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
YAVAPAI COUNTY...
At 630 PM MST, Doppler radar indicated light rainfall continuing
across the Castle Creek drainage. Radar has estimated up to two
inches of rain have already fallen from earlier storms. Flash
flooding is expected to begin shortly.
This includes the following streams and drainages...East Fork Castle
Creek...Castle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3396 11243 3410 11252 3404 11239 3389 11228
3390 11229
$$
41578
WGUS75 KFGZ 020314
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
814 PM MST TUE AUG 1 2017
AZC025-020323-
/O.EXP.KFGZ.FF.W.0067.000000T0000Z-170802T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
814 PM MST TUE AUG 1 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 815 PM
MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat on Castle Creek and East Fork Castle Creek. Please continue
to heed any remaining road closures.
LAT...LON 3396 11243 3410 11252 3404 11239 3389 11228
3390 11229
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:22 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 1, 3:22 PM MST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 322 PM MST Tue Aug 1 2017 .SYNOPSIS...Active conditions will remain in place along the Mogollon Rim and southward through the week. Drier and warmer conditions are expected near the Utah border. && .DISCUSSION...Scattered showers and thunderstorms are ongoing this afternoon with the greatest coverage along and south of I-40. Coverage and storm intensity will decrease after sunset with the loss of daytime heating. A strong ridge of high pressure centered to the northwest of the area will remain the dominant weather feature over the next few days. This will act to suppress the most widespread convection to the Mogollon Rim and southward with drier and warmer conditions near the Utah border. The ridge will begin to break down later in the week with a weak trough of low pressure developing off the coast of California. Models indicate this could advect drier air over northern Arizona resulting in even less thunderstorm activity by the weekend and early next week. Until there is some better model consistency, have continued with the previous forecast of chance pops along the Mogollon Rim and southward during this time frame with slight chance elsewhere. && .AVIATION...For the 00Z package...Scattered afternoon and evening thunderstorms will continue, decreasing in coverage and intensity after sunset. Local reductions in cig/vis possible in moderate to heavy RA. Another round of scattered showers and thunderstorms are forecast after 18Z Wednesday, with the greatest activity expected along and south of the Mogollon Rim, and in the White Mountains. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms are forecast each day, favoring areas along the Mogollon Rim and White Mountains south into Yavapai and Gila Counties. Expect gusty winds near any storms, and areas of moderate to locally heavy rain. Friday through Sunday...Expect daily chances for showers and thunderstorms across all of northern Arizona, along with near normal temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TPS AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 1, 6:13 AM MST, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 613 AM MST Tue Aug 1 2017 AZZ004>018-037>040-020345- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 613 AM MST Tue Aug 1 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight High pressure building over Nevada will bring east to northeast flow back to the area today. This will cause storm activity to decrease north of I-40, while the southern portions of the area stay active. The most likely initial development will be over the White Mountains and Mogollon Rim later this morning, with storm motion to the west. This will bring activity into Yavapai, northern Gila and western Coconino counties by the late afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A similar pattern will remain in place through at least Wednesday. This pattern will favor the southern portions of the area. The high pressure area begins to break down later in the week and into the weekend, allowing activity to push back northward. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Aug 1, 7:59 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 2, 3:37 PM MST | Flash Flood Warning | FGZ | Coconino | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.